Alert archive / Oregon / Frost Advisories in 2023
Frost Advisory 13, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 26, 2023, 3:26 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Oct 27, 2023, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2023, 3:26 AM PDT (10:26 UTC)
- In effect from
- Oct 27, 2023, 2:00 AM PDT
- Expired
- Oct 27, 2023, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
658 WWUS76 KMFR 261026 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 326 AM PDT Thu Oct 26 2023 ORZ023-270000- /O.UPG.KMFR.FZ.A.0007.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FR.Y.0013.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FZ.W.0014.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Central Douglas County- Including the cities of Roseburg, Winchester, Sutherlin, Umpqua, and Green 326 AM PDT Thu Oct 26 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Central Douglas County. The Freeze Warning Tonight includes Azalea and Tiller. The Frost Advisory Tonight includes Roseburg, Winchester, Sutherlin, Umpqua, and Green. The Freeze Watch Friday Night includes all locations. * WHEN...For the Freeze Warning and Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ080-081-ORZ024-026-270000- /O.UPG.KMFR.FZ.A.0007.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FZ.W.0014.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Western Siskiyou County-Central Siskiyou County- Eastern Curry County and Josephine County-Jackson County- Including the cities of Somes Bar, Happy Camp, Callahan, Etna, Fort Jones, Greenview, Yreka, Grants Pass, Merlin, Wilderville, Medford, and Ashland 326 AM PDT Thu Oct 26 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures mainly in the upper 20s and lower 30s, but as low as 22 expected. For the Freeze Watch, sub-freezing temperatures mainly in the mid 20s to lower 30s, but as low as 19 possible. * WHERE...In California, Western Siskiyou County and Central Siskiyou County. In Oregon, Eastern Curry County and Josephine County and Jackson County. This includes the Scott, Rogue, Klamath River, Shasta, and Illinois Valleys. * WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ021-270000- /O.NEW.KMFR.FR.Y.0013.231027T0900Z-231027T1600Z/ /O.NEW.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ South Central Oregon Coast- 326 AM PDT Thu Oct 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...South Central Oregon Coast. This includes the Coquille Valley and cities of Myrtle Point, and Powers. * WHEN...For the Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
131 WWUS76 KMFR 262141 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 241 PM PDT Thu Oct 26 2023 ORZ023-271200- /O.CON.KMFR.FZ.W.0014.231027T0900Z-231027T1600Z/ /O.CON.KMFR.FR.Y.0013.231027T0900Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Central Douglas County- Including the cities of Roseburg, Winchester, Sutherlin, Umpqua, and Green 241 PM PDT Thu Oct 26 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Central Douglas County. The Freeze Warning Tonight includes Azalea and Tiller. The Frost Advisory Tonight includes Roseburg, Winchester, Sutherlin, Umpqua, and Green. The Freeze Watch Friday Night includes all locations. * WHEN...For the Freeze Warning and Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ080-081-ORZ024-026-271200- /O.CON.KMFR.FZ.W.0014.231027T0900Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Western Siskiyou County-Central Siskiyou County- Eastern Curry County and Josephine County-Jackson County- Including the cities of Somes Bar, Happy Camp, Callahan, Etna, Fort Jones, Greenview, Yreka, Grants Pass, Merlin, Wilderville, Medford, and Ashland 241 PM PDT Thu Oct 26 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures mainly in the upper 20s and lower 30s, but as low as 22 expected. For the Freeze Watch, sub-freezing temperatures mainly in the mid 20s to lower 30s, but as low as 19 possible. * WHERE...In California, Western Siskiyou County and Central Siskiyou County. In Oregon, Eastern Curry County and Josephine County and Jackson County. This includes the Scott, Rogue, Klamath River, Shasta, and Illinois Valleys. * WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ021-271200- /O.CON.KMFR.FR.Y.0013.231027T0900Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ South Central Oregon Coast- 241 PM PDT Thu Oct 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...South Central Oregon Coast. This includes the Coquille Valley and cities of Myrtle Point, and Powers. * WHEN...For the Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
572 WWUS76 KMFR 270902 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 202 AM PDT Fri Oct 27 2023 ORZ023-271715- /O.CON.KMFR.FZ.W.0014.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FR.Y.0013.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Central Douglas County- Including the cities of Roseburg, Winchester, Sutherlin, Umpqua, and Green 202 AM PDT Fri Oct 27 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Central Douglas County. The Freeze Warning Tonight includes Azalea and Tiller. The Frost Advisory Tonight includes Roseburg, Winchester, Sutherlin, Umpqua, and Green. The Freeze Watch Friday Night includes all locations. * WHEN...For the Freeze Warning and Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ080-081-ORZ024-026-271715- /O.CON.KMFR.FZ.W.0014.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Western Siskiyou County-Central Siskiyou County- Eastern Curry County and Josephine County-Jackson County- Including the cities of Somes Bar, Happy Camp, Callahan, Etna, Fort Jones, Greenview, Yreka, Grants Pass, Merlin, Wilderville, Medford, and Ashland 202 AM PDT Fri Oct 27 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures mainly in the upper 20s and lower 30s, but as low as 22 expected. For the Freeze Watch, sub-freezing temperatures mainly in the mid 20s to lower 30s, but as low as 19 possible. * WHERE...In California, Western Siskiyou County and Central Siskiyou County. In Oregon, Eastern Curry County and Josephine County and Jackson County. This includes the Scott, Rogue, Klamath River, Shasta, and Illinois Valleys. * WHEN...For the Freeze Warning, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ021-271715- /O.CON.KMFR.FR.Y.0013.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ South Central Oregon Coast- 202 AM PDT Fri Oct 27 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...South Central Oregon Coast. This includes the Coquille Valley and cities of Myrtle Point, and Powers. * WHEN...For the Frost Advisory, from 2 AM to 9 AM PDT Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
678 WWUS76 KMFR 271557 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 857 AM PDT Fri Oct 27 2023 ORZ023-280000- /O.EXP.KMFR.FZ.W.0014.000000T0000Z-231027T1600Z/ /O.EXP.KMFR.FR.Y.0013.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Central Douglas County- Including the cities of Roseburg, Winchester, Sutherlin, Umpqua, and Green 857 AM PDT Fri Oct 27 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible tonight into tomorrow morning. The current Freeze Warning and Frost Advisory this morning will expire as temperatures are warming. * WHERE...Central Douglas County. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ080-081-ORZ024-026-280000- /O.EXP.KMFR.FZ.W.0014.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ Western Siskiyou County-Central Siskiyou County- Eastern Curry County and Josephine County-Jackson County- Including the cities of Somes Bar, Happy Camp, Callahan, Etna, Fort Jones, Greenview, Yreka, Grants Pass, Merlin, Wilderville, Medford, and Ashland 857 AM PDT Fri Oct 27 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 19 possible tonight into tomorrow morning. The current Freeze Warning this morning will expire as temperatures are warming. * WHERE...In California, Western Siskiyou County and Central Siskiyou County. In Oregon, Eastern Curry County and Josephine County and Jackson County. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ021-280000- /O.EXP.KMFR.FR.Y.0013.000000T0000Z-231027T1600Z/ /O.CON.KMFR.FZ.A.0008.231028T0900Z-231028T1600Z/ South Central Oregon Coast- 857 AM PDT Fri Oct 27 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible tonight into tomorrow morning. The current Frost Advisory this morning will expire as temperatures are warming. * WHERE...South Central Oregon Coast. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 25, 10:27 PM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 25, 10:27 PM PDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1027 PM PDT Wed Oct 25 2023
...Updated AVIATION Section...
.AVIATION (26/06Z TAFs)...
Clouds are going to be the main issue for this TAF cycle, but in
general ceilings should be around 4000-6000 feet. This would make
for a VFR cycle, but low clouds are something we will need to keep
an eye on. The main concern here is the recent precipitation which
has added moisture to the column, and this could induce low
clouds or perhaps fog. However, forecast soundings are suggesting
dry air near the surface and subsidence on the back side of a
departing upper level low which should alleviate this threat.
Therefore, confidence was higher to omit fog/low clouds (MVFR/IFR
conditions) at this time. Subsequent TAFs may need to reconsider
fog or low cloud potential.
-Guerrero
&&
.PREV DISCUSSION... /Issued 909 PM PDT Wed Oct 25 2023/
UPDATE...
Radar still looks pretty active this evening as of 9 pm. The
latest high resolution ensemble forecast(HREF) and 18Z GFS also
suggest snow will keep accumulating in the Cascades above 4000
feet through most of the night. The latest high resolution
ensemble forecast shows another 2 to 4 inches of snowfall between
0Z and 12Z tonight. Therefore, we thought it was best to extend
the winter weather advisory. Travel conditions could be difficult
when traveling over some of those higher Cascades passes tonight.
Otherwise, it will be a chilly one tonight, but the cloud cover
should keep us just warm enough to avoid widespread frost and
freeze in valleys west of the Cascades. The NBM has pretty low
probabilities(<10%) for sub freezing temperatures in the valleys
west of the Cascades in addition to the coast. The higher
elevations in the Illinois valley near Obrien are more at risk for
frost and freeze tonight. Those probabilities for freeze increase
Thursday night and Friday night.
-Smith
SHORT TERM.../Issued 257 PM PDT Wed Oct 25 2023/
Today's temperatures started in the lows 30s to low 40s and only
warmed to the low 40s east side with low 50s west side this
afternoon. 24-hour rainfall totals as of 2 PM show that more
locations in Douglas County saw 0.75"-1.00" with up to 1.50"
reported in northwestern Douglas County. Some other notable
amounts include 0.34" in Medford, 0.46 at Gold Beach, and three
quarters of an inch at North Bend. A few strikes were spotted in
parts of Douglas County this afternoon.
Spotty showers will continue through this evening, with most of
the precipitation concentrated near and west of the Cascades.
Another 0.25-0.50" is possible for portions of Coos and Douglas
counties through this evening. The Winter Weather Advisory
continues through this evening with another 1-3 inches expected in
this area through tonight. Road temperatures along the Cascades
reached 32 degrees last night. The road temperatures are forecast
to fall to 26-32 degrees tonight in similar areas, including near
Lake of the Woods (~5,000 feet) and Salt Creek Tunnel. The coldest
road temperatures will be found between 4 AM-9 AM. With these
cold temperatures possible, additional precipitation and wet roads
could become slick in spots.
With the potential for patchy fog and lingering low cloud cover,
the risk for frost is minimal tonight. There will be clearer skies
after and a 50%-70% probability for Medford to fall to 32 degrees
or below from Thursday night through Saturday night, with Friday
night being the most likely. Oak Knoll has a 75% probability to
see freezing temperatures Friday morning. A Freeze Watch has been
issued for areas in Jackson, Douglas and Josephine counties and
northern Siskiyou County. This includes the Scott, Rogue and
Illinois valleys. Remember to protect your plants, pets and pipes.
There will still be colder temperatures on the way through the
weekend, so more products for the frost and freeze west of the
Cascades will need to be analyzed.
LONG TERM.../Issued 257 PM PDT Wed Oct 25 2023/
Saturday through next Wednesday. The extended period
starts with the upper trough axis over the great basin and a deep
thermal trough along the coast. With northerly flow this will bring
a cold air mass to the east side, with cold air spilling over the
Cascades to the coast. This pattern will bring some clearing and
very cold morning low temperatures across the region. This pattern
breaks down as an upper ridge moves over the region by Monday, with
temperatures increasing early next week before an upper trough
pattern returns showers mid week.
-Sven
AVIATION...(26/06Z TAFS)
Showers will continue to pass through the region west to east
through the next several hours, but in general expecting mid level
and high clouds to be prominent through the majority of this
cycle. Was not confident enough to put fog into the TAFs, but
given the recent moisture it will be a possibility, and may need
to be added in subsequent TAFs. However, forecast soundings are
showing a deep dry layer near the surface of about 2k feet, so it
may be difficult to get fog formation. There is also a deep layer
of dry subsidence aloft behind the low pressure, but will
continue to monitor for updates.
-Guerrero
MARINE...Updated 130 PM Wednesday October 25, 2023...Steep, wind-
driven seas are anticipated to continue for all areas through this
evening, with the steepest seas and strongest winds expected across
the northwest portion of the area past 10 nautical miles or so.
Winds diminish through this evening, but a steep fresh NW swell will
linger through tonight, continuing to create conditions hazardous to
small craft.
Conditions improve Thursday into Friday, but stronger northerly
winds will follow late Friday through at least Saturday night and
conditions hazardous to small craft are likely to return at that
time. The probability for wind speeds to reach at least 22 knots on
Saturday is 40-80%, and the probability for wind gusts to reach at
least 34 knots is about 30-60%. The strongest winds are more likely
to be in the outer waters south/southwest of Cape Blanco with
regards to Saturday. Winds diminish Sunday afternoon, and winds and
seas should remain relatively calm through early next week. /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Watch from late Thursday night through Friday morning for
ORZ023-024-026.
Winter Weather Advisory until 5 AM PDT Thursday above 4000 feet
for ORZ027-028.
CA...Freeze Watch from late Thursday night through Friday morning for
CAZ080-081.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT this
evening for PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:18 AM PDT | Small Craft Advisory | MFR | 3 days | |
| Oct 26, 3:26 AM PDT | Freeze Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 34 hr |
| Oct 26, 3:26 AM PDT | Freeze Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine | 30 hr |
| Oct 26, 2:05 PM PDT | Hazardous Seas Warning | MFR | 63 hr |
Nearby
Frost Advisories in Oregon, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.